MAUDE Adverse Event Report: ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC

ETHICON INC. VCL CT BRD VIO 27IN 2-0 S/A SH; SUTURE, ABSORBABLE, SYNTHETIC
Catalog Number J317H
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 01/01/2025
Type of Reportable Event Malfunction
Event or Problem Description
It was reported that a patient underwent an unknown procedure in 2025 and suture was used.During the procedure, tip of the suture needle broke off while surgeon was repositioning suture in needle driver.Surgeon was able to locate tip of suture that broke off.No adverse patient consequences were reported.Additional information was requested.
 
Additional Manufacturer Narrative
Product complaint # (b)(4) this report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.To date the device has not been returned.If the device or further details are received at a later date a supplemental medwatch will be sent.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.Additional information was requested, and the following was obtained via: did this issue contribute to any patient adverse event? not known can you identify the lot number of the product involved? not known please provide the source or name and title of external person providing answers to follow-up (external person submitting answers to sales rep) : unavailable did the needle fall into the patient? yes if yes, was the needle piece(s) retrieved during the same procedure? yes were x-rays taken to locate the needle piece(s)? no what measures were taken to retrieve the broken piece? surgeon saw needle tip was there any additional tissue damage as a result of searching for the needle piece? no additional h11: was surgery delayed due to the reported event? no, if yes, number of minutes: 1, action taken when event occurred? replacement suture, was procedure successfully completed? yes, were fragments generated? yes, if yes, were they removed easily without additional intervention? yes, patient status/ outcome / consequences , was other medical intervention (e.G.X-rays, additional procedures, prescriptions, otc, revision) required: unknown, is the patient part of a clinical study unknown, (b)(4), device property of none, device in possession of none.D4: udi: as the lot number for the device involved in the event was not provided, the full udi is currently not available.The manufacturing records could not be reviewed as the batch/lot number is unknown.
 
Additional Manufacturer Narrative
Product complaint #(b)(4).Date sent to the fda: 12/17/2025.This report is being submitted pursuant to the provisions of 21 cfr, part 803.This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by ethicon, or its employees that the report constitutes an admission that the product, ethicon, or its employees caused or contributed to the potential event described in this report.If information is obtained that was not available for the initial report, a follow-up report will be filed as appropriate.Additional information: h6.

Brand Name
VCL CT BRD VIO 27IN 2-0 S/A SH
Common Device Name
SUTURE, ABSORBABLE, SYNTHETIC
Manufacturer (Section D)
ETHICON INC.
1000 route 202
raritan NJ 08869
Manufacturer (Section G)
ETHICON INC.
Manufacturer Contact
orla o'mahony
1000 route 202
raritan, NJ 08869
3035526892
MDR Report Key23558921
Report Number2210968-2025-12853
Device Sequence Number10160924
Product Code GAM
UDI-Device Identifier10705031038677
UDI-Public10705031038677
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K022269
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/14/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue NumberJ317H
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/21/2025
Supplement Date Received by Manufacturer11/21/2025
Initial Report FDA Received Date11/14/2025
Supplement Report FDA Received Date12/18/2025
Was Device Evaluated by Manufacturer? (Y/N) No
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown